MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 april 2019: lot 115308: (b)(4) items manufactured and released on 09-mar-2012.Expiration date: 2017-01-31.No anomalies found related to the problem.To date, all the items of this lot have already been sold, without any other similar event reported.Clinical evaluation performed by medical affairs manager: partial hip revision surgery (stem and head) occurred 6.5 years after cementless total hip arthroplasty in a (b)(6) year old man.Radiographic image provided does not allow a proper clinical evaluation, and no other useful information is available.We cannot determine the cause for this adverse event.
 
Event or Problem Description
On (b)(6) 2019 we were informed about a revision performed on the next day, 6 years and 4 months after primary, due to stem loosening.Stem and ceramic head revised successfully.
 
Additional Manufacturer Narrative
On the contrary to what initially reported in the initial report, the explant became available and was received on (b)(6) 2019.Visual inspection performed by r&d project manager: ha layer still intact on the proximal part of the stem.The visual inspection is in line with the revision motivation.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8522866
Report Number3005180920-2019-00280
Device Sequence Number16833963
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number01.18.142
Device Lot Number115308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight92